Kansas, 2013Damaging Winds in Kansas, July 10, 2013
July 10, 2013 · NWS GLD · 3 events in 1 county or zone
Following scattered thunderstorms in the afternoon, a line of strong to severe storms moved from eastern Colorado into west-central Kansas. Several severe gusts were measured in Greeley County during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Following scattered thunderstorms in the afternoon, a line of strong to severe storms moved from eastern Colorado into west-central Kansas. Several severe gusts were measured in Greeley County during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 10, 4:28 PM MST, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 10, 4:28 PM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT WED JUL 10 2013
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 204 PM MDT WED JUL 10 2013
A RIDGE WILL RESIDE OVER THE ROCKIES/HIGH PLAINS TONIGHT AND
THURSDAY. A SURFACE HIGH WILL SHIFT EAST ON THURSDAY WITH A TROUGH
IN EASTERN COLORADO.
A SHORTWAVE WILL COME THROUGH THE FLOW TONIGHT CAUSING STORMS TO
INITIATE ALONG THE FRONTAL BOUNDARY IN EASTERN COLORADO. THERE WILL
BE FROM 1500 TO 2000 J/KG OF CAPE NEAR THE FRONT THIS EVENING. THERE
WILL ALSO BE 35 TO 40 KTS OF SHEAR SO WOULD EXPECT SEVERE
THUNDERSTORMS. PLAN TO GO WITH CHANCE POPS FOR THIS EVENING. STORMS
WILL INITIATE AGAIN THURSDAY AFTERNOON NEAR THE FRONT IN EASTERN
COLORADO AND DRIFT EAST INTO THE FA. PLAN TO GO WITH A SLIGHT CHANCE
OVER WESTERN PORTIONS OF EASTERN COLORADO. OTHERWISE SUBSIDENCE
SHOULD CONTINUE OVER THE REST OF THE FA THURSDAY AFTERNOON.
CURRENT VISIBLE SATELLITE SHOWING CONVECTIVE DEVELOPMENT MOVING EAST
FROM THE FRONT RANGE OF COLORADO. ANOTHER AREA OF DEVELOPMENT IS
OCCURRING OVER THE SOUTHERN FA NEAR WICHITA/GREELEY COUNTIES. SPC HAS
ISSUED SEVERE THUNDERSTORM WATCH 408 UNTIL 03Z FOR THE WESTERN
PORTION OF THE FA.
MIN TEMPERATURES TONIGHT WILL COOL TO THE MID/UPPER 60S. MAX
TEMPERATURES THURSDAY WILL BE IN THE MID 90S.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 204 PM MDT WED JUL 10 2013
THE UPPER RIDGE AXIS PUSHES EAST ACROSS THE NORTHERN HIGH PLAINS
WHILE THE REMAINDER OF THE HIGH PRESSURE CENTER REMAINS ANCHORED
OVER THE CENTRAL AND SOUTHERN HIGH PLAINS THROUGH THE WEEKEND.
THIS EFFECTIVELY STRETCHES AND EXPANDS THE HIGH PRESSURE AREA ALOFT
ACROSS THE CENTRAL UNITED STATES AND PRODUCES A WEAK UPPER FLOW
REGIME THROUGH THE MIDDLE OF NEXT WEEK.
EXPECT HOT TEMPERATURES TO CONTINUE ACROSS THE FORECAST AREA INTO
THE WEEKEND WITH HIGHS MOSTLY IN THE MID 90S TO LOWER 100S. THE
SURFACE HIGH PRESSURE AREA MOVING EAST OF THE REGION REMAINS OVER
THE MISSISSIPPI VALLEY AND EASTERN PLAINS REGION WHILE A WEAK BUT
PERSISTENT LEE TROUGH IS ESTABLISHED THAT EXTENDS FROM THE DAKOTAS
INTO SOUTHEAST COLORADO. THIS SETS UP A NEAR SURFACE CONVERGENT
ZONE THAT EXTENDS FROM NORTHEAST COLORADO INTO WESTERN NEBRASKA.
MAINLY DIURNALLY DRIVEN THUNDERSTORMS ARE EXPECTED EACH DAY
THROUGH THE END OF THE WEEK AND INTO THE WEEKEND THAT WILL DEVELOP
OVER THE HIGHER TERRAIN OF COLORADO AND WYOMING THAT WILL DRIFT
INTO FAR EASTERN COLORADO AND EXTREME SOUTHWEST NEBRASKA BEFORE
DIMINISHING EACH EVENING. HAVE KEPT AT LEAST A MENTION OF ISOLATED
THUNDERSTORMS ACROSS THE FAR WESTERN PORTION OF THE FORECAST AREA
EACH DAY THROUGH SUNDAY.
HAVE KEPT NEXT WEEK DRY AS A RESULT OF THE HIGH PRESSURE ALOFT
EXPANDING ACROSS THE CENTRAL HIGH PLAINS ALONG WITH KEEPING
TEMPERATURES VERY WARM. DID NOT STRAY FAR FROM THE LONG TERM
INITIALIZATION...BUT AM CONCERNED IT MAY NOT BE WARM ENOUGH WITH
THE DRY CONDITIONS AND THE LARGE HIGH PRESSURE AREA IN PLACE ALONG
WITH THE PERSISTENT SOUTHERLY NEAR SURFACE FLOW ACROSS THE CENTRAL
HIGH PLAINS REGION.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 528 PM MDT WED JUL 10 2013
A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS CENTRAL
COLORADO AND WILL PROGRESS ACROSS THE REGION THIS EVENING. HAVE
PREVAILED THUNDERSTORMS AT KGLD AS THIS SITE HAS THE BEST CHANCE OF
RECEIVING THUNDERSTORMS. THERE COULD BE SOME STRONGER WEST
WINDS...30-40 KTS OR GREATER...WITH THESE STORMS SO WILL MONITOR
SURROUNDING SITES AS THE STORMS MOVE ACROSS EAST COLORADO BEFORE
PLACING THESE GUSTS IN A TAF AMENDMENT. MENTIONED VCTS AT KMCK
SINCE THERE ARE SOME CONCERNS ON WHETHER OR NOT THE LINE WILL MAKE
IT TO KMCK. GUSTY SOUTHEAST WINDS SHOULD RELAX LATER THIS EVENING
BEFORE BECOMING GUSTY AGAIN LATE TOMORROW MORNING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...FS
LONG TERM...LOCKHART
AVIATION...RRH
Hazardous weather outlook, Jul 10, 9:53 AM MST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MDT WED JUL 10 2013
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1053 AM MDT WED JUL 10 2013 /1153 AM CDT WED JUL 10 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WEST OF A LINE FROM GOVE KANSAS TO BENKELMAN NEBRASKA.
STORMS SHOULD DEVELOP BY MID AFTERNOON IN EASTERN COLORADO AND
MOVE SLOWLY EAST INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST
NEBRASKA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND.
SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
OTHER ONGOING THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON EAST OF
THE BENKELMAN TO GOVE LINE. AN ISOLATED STORM OR TWO MAY ALSO PRODUCE
LARGE HAIL AND DAMAGING WIND.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FROM
THURSDAY THROUGH MONDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 10, 1:59 PM MST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
259 PM MDT WED JUL 10 2013
KSZ041-102130-
GREELEY-
259 PM MDT WED JUL 10 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES WEST OF HORACE...MOVING EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3846 10205 3862 10205 3865 10205 3865 10179
3843 10181
TIME...MOT...LOC 2059Z 274DEG 9KT 3855 10203
THEDESpecial weather statement, Jul 10, 2:14 PM MST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
314 PM MDT WED JUL 10 2013
KSZ041-102145-
GREELEY-
314 PM MDT WED JUL 10 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HORACE...MOVING EAST AT 25
MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
HORACE BY 335 PM MDT...
TRIBUNE BY 340 PM MDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3831 10205 3849 10205 3850 10205 3850 10156
3828 10158
TIME...MOT...LOC 2115Z 272DEG 24KT 3840 10196
THEDESpecial weather statement, Jul 10, 2:42 PM MST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
342 PM MDT WED JUL 10 2013
KSZ041-102215-
GREELEY-
342 PM MDT WED JUL 10 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HORACE...MOVING SOUTHEAST
AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH AND VERY HEAVY RAINFALL
ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3830 10205 3844 10205 3844 10194 3826 10183
3826 10204
TIME...MOT...LOC 2142Z 318DEG 6KT 3836 10196
THEDESpecial weather statement, Jul 10, 3:42 PM MST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
442 PM MDT WED JUL 10 2013
COZ091-102315-
KIT CARSON COUNTY-
442 PM MDT WED JUL 10 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF THURMAN...OR 21 MILES
NORTHWEST OF FLAGLER...MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3956 10316 3957 10315 3957 10303 3942 10305
3942 10306 3937 10307 3938 10316 3944 10316
TIME...MOT...LOC 2243Z 277DEG 12KT 3950 10332
THEDESpecial weather statement, Jul 10, 5:00 PM MST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT WED JUL 10 2013
KSZ029-110045-
GOVE-
700 PM CDT WED JUL 10 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF THE MONUMENT ROCKS...OR NEAR
THE MONUMENT ROCKS...MOVING SOUTH AT 10 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
THE MONUMENT ROCKS BY 710 PM CDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3883 10079 3885 10061 3870 10054 3869 10054
3870 10077 3870 10078
TIME...MOT...LOC 0000Z 353DEG 9KT 3880 10068
THEDESpecial weather statement, Jul 10, 6:58 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT WED JUL 10 2013
KSZ027-110230-
WALLACE-
758 PM MDT WED JUL 10 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF WESKAN...MOVING SOUTHEAST AT 30
MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
SHARON SPRINGS BY 815 PM MDT...
WALLACE BY 830 PM MDT...
PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH AND LOCALLY HEAVY
RAINFALL ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3870 10160 3892 10205 3894 10205 3909 10194
3891 10148 3887 10148
TIME...MOT...LOC 0158Z 299DEG 26KT 3896 10190
THEDEThunderstorm Wind, Greeley
- When
- July 10, 7:30 PM MST
- Where
- Greeley County, 14 mi N of Tribune
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 38.673, -101.750
Law enforcement measured a 74 mph gust with a hand held anemometer about two miles south of the Greeley-Wallace county line on Highway 27.
Thunderstorm Wind, Greeley
- When
- July 10, 7:52 PM MST
- Where
- Greeley County, Tribune Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.450, -101.750
Thunderstorm Wind, Greeley
- When
- July 10, 7:56 PM MST
- Where
- Greeley County, Tribune Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.450, -101.750
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Hail and Damaging Winds in New York, July 10, 2013$135,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454212, 454209, 454210.